MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 ACCUCATH 20 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 ACCUCATH 20 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number AC0202250
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of unable to retract guidewire is confirmed but the exact cause remains unknown.Three photo samples of an accucath device were provided for evaluation.The first photo shows the catheter with the guidewire present internally.The catheter is wrinkled and damaged forming a ¿j¿ shape.The coiled guidewire tip appears to be bending against the catheter tip.The second image shows the entire device.The catheter is still present near the housing and the needle appears to have been retracted.The third image shows the product label which indicates lot: reey2674.Based on the photo sample provided, possible contributing factors include kinking or deformation of the guidewire during insertion.The guidewire appears to have deformed around the catheter contributing to the interference during retraction.Since the reported issue was observed in the images provided, the complaint is confirmed but the exact cause remains unknown.A lot history review (lhr) of reey2674 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the guidewire would not retract.No other information was provided.6/10/2021: the returned device was found kinked.

Brand Name
ACCUCATH 20 GX2.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12093703
Report Number3006260740-2021-02489
Device Sequence Number4581674
Product Code FOZ
UDI-Device Identifier00801741110948
UDI-Public(01)00801741110948
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAC0202250
Device Catalogue NumberAC0202250
Device Lot NumberREEY2674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2021
Initial Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight122